Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 100, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 9, 2008, 9:08 AM CDT for Jasper County, Missouri. It took effect at Jun 9, 2008, 6:43 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 9:08 AM CDT (14:08 UTC)
- In effect from
- Jun 9, 2008, 6:43 PM CDT
- Expired
- Jun 10, 2008, 2:39 PM CDT
- In force
- 20 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Waco (WCOM7).
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:46 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 6:46 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT MON JUN 9 2008
.UPDATE...
THE POTENTIAL FOR FLOODING REMAINS PRIMARILY FOCUSED ACROSS SOUTHEAST
KANSAS AND FAR SOUTHWEST MISSOURI EARLY THIS MORNING WHERE A STEADY
STREAM OF 40-45 DBZ ECHOES CONTINUE. ALSO A BAND OF DEEPER
CONVECTION WAS PUSHING ACROSS FAR SOUTHWEST MISSOURI AND NORTHWEST
ARKANSAS. PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND 850
MB DEWPOINTS NEAR 16 DEGREES C WERE RESULTING IN VERY EFFICIENT
RAINFALL RATES. THE AXIS OF STRONG 850 MOISTURE CONVERGENCE AND
250 MB DIVERGENCE THAT HAS REMAINED IN PLACE OVERNIGHT WILL
GRADUALLY SHIFT EAST THIS MORNING AS A MID LEVEL SHORTWAVE TRACKS
ACROSS THE PLAINS AND THE LOW LEVEL JET VEERS. THIS SHOULD ALLOW
THE SHIELD OF RAIN AND EMBEDDED CONVECTION TO SPREAD EAST INTO THE
OZARKS.
FOSTER
&&
.DISCUSSION...
THE LINEAR CONVECTIVE COMPLEX THAT ENTERED THE AREA SUNDAY EVENING
HAD WEAKENED CONSIDERABLY WITH LEADING OUTFLOW BOUNDARY MAKING ITS
WAY INTO SOUTH CENTRAL MISSOURI AT 08Z. WIDESPREAD SHOWERS AND
EMBEDDED THUNDER PERSISTED FROM NORTHERN OKLAHOMA INTO NORTHERN
ILLINOIS ALONG A SAGGING COLD FRONT.
THE FRONT WILL CONTINUE ITS SLOW PUSH TO THE SOUTHEAST TODAY AS
THE FLOW ALOFT REMAINS NEARLY PARALLEL TO THE FRONTAL POSITION. THE
REGION REMAIN IN THE ENTRANCE REGION OF THE 250 MB JET WHICH WILL
PROVIDE A STEADY SOURCE FOR SYNOPTIC SCALE LIFT ALONG AND BEHIND
THE FRONT. THE RESULT WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS.
THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL
CONTINUE AS PRECIPITABLE WATER VALUES NEAR 1.75 AND 850 MB
DEWPOINTS NEAR 16 DEGREES C SUPPORT VERY EFFICIENT RAINFALL RATES.
IT APPEARS THE GREATEST RISK FOR FLOODING WILL BE ACROSS THE
SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI WHERE UPPER DIVERGENCE
AND 925-820MB MASS CONVERGENCE WILL BE MAXIMIZED THROUGH AT LEAST
THE MORNING HOURS. WILL ALSO HAVE TO WATCH FOR TRAINING CONVECTION
DEVELOPING FROM NORTHERN OKLAHOMA INTO NORTHWEST ARKANSAS
AFFECTING FAR SOUTHWEST MISSOURI. NO CHANGES ARE PLANNED ON THE
EXISTING FLASH FLOOD WATCH.
UNCERTAINTY EXIST TO THE DEGREE OF DESTABILIZATION THAT WILL OCCUR
TODAY DUE TO ONGOING PRECIPITATION. IT APPEARS THE EASTERN OZARKS
STAND THE BEST CHANCE TO RECEIVE MORE SUN AND REMAIN TO THE EAST
OF THE RAIN COOLED AIRMASS. IF SUFFICIENT HEATING OCCURS SURFACE
CAPES COULD APPROACH 2500 J/KG ACROSS SOUTH CENTRAL MISSOURI. THIS
ALONG WITH AMPLE DEEP LAYERED SHEAR WILL SUPPORT ISOLATED SEVERE
STORMS WITH DAMAGING WINDS THE PRIMARY THREAT.
THE FRONT WILL MAKES IT WAY ACROSS THE OZARKS TONIGHT AS A MID
LEVEL SHORTWAVE TRACKS INTO THE REGION. SHOWERS AND SOME THUNDER
WILL GRADUALLY DECREASE FROM THE WEST. ENOUGH CLEARING WILL LIKELY
TAKE PLACE ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI TO
SUPPORT THE FORMATION OF FOG LATE TONIGHT.
IT LOOKS LIKE A COUPLE OF DAY DAYS COMING UP FOR THE OZARKS
TUESDAY AND WEDNESDAY BUT PROBABLY NO MORE THAN THAT. SOME CONCERN
FOR NOCTURNAL CONVECTION TUESDAY NIGHT ACROSS THE EASTERN PLAINS
BUT IT APPEARS THIS WILL LIKELY REMAIN TO OUR NORTHWEST.
TEMPERATURES WILL BE SEASONAL LEVELS.
THE NEXT CHANCE FOR RAIN WILL ARRIVE LATE THURSDAY AND FRIDAY AS
ANOTHER FRONT DROPS INTO THE AREA.
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE SPRINGFIELD
AND JOPLIN TERMINAL AREAS TODAY. MVFR VISIBILITIES AND CEILINGS
WILL OCCUR THE AREAS OF PRECIPITATION WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER SHOWERS. LITTLE IMPROVEMENT IN FLIGHT
CONDITIONS IS EXPECTED THROUGH THIS EVENING. SURFACE WINDS WILL
GRADUALLY SHIFT TO THE WEST THEN NORTHWEST DURING THE AS A FRONT
SINKS ACROSS THE REGION. CLEARING WILL TAKE PLACE LATE TONIGHT BUT
CONDITIONS WILL LIKELY BECOME FAVORABLE FOR AREAS OF FOG. VFR
CONDITIONS ARE EXPECTED TUESDAY.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
077>082-088>096-101>105.
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 9, 5:35 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT MON JUN 9 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 535 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL PRODUCING LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL. AREAS AFFECTED AND TIMING: HEAVY RAIN WILL OVERSPREAD THE OUTLOOK AREA TODAY. THE GREATEST RISK OF FLOODING WILL OCCUR WEST OF A BRANSON TO CAMDENTON LINE. A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI...OR EAST OF A LINE FROM BRANSON TO ROLLA. DISCUSSION: A SLOW MOVING COLD FRONT WILL INTERACT WITH A VERY MOIST AIRMASS TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. THE HEAVIEST RAIN AND GREATEST RISK OF FLASH FLOODING WILL AFFECT AREAS WEST OF A BRANSON TO CAMDENTON LINE. THE RISK OF SEVERE THUNDERSTORMS IS SOMEWHAT UNCERTAIN AS CLOUD COVER AND PRECIPITATION MAY LIMIT INSTABILITY. SOUTH CENTRAL MISSOURI HAS THE GREATEST CHANCE TO BECOME UNSTABLE ENOUGH FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOODING OF LARGER RIVERS AS WELL AS LOW WATER CROSSINGS WILL LIKELY BE ONGOING TUESDAY AND WEDNESDAY. ADDITIONAL CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL OCCUR LATE THURSDAY AND FRIDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO RELAY HEAVY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 9, 4:10 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 9 W GIRARD 37.51N 95.00W
06/08/2008 E70.00 MPH CRAWFORD KS EMERGENCY MNGR
GRAIN BIN DEMOLISHED. WINDS ESTIMATED AT 70 MPH.
1002 PM TSTM WND GST APPLETON CITY 38.19N 94.03W
06/08/2008 E50.00 MPH ST. CLAIR MO LAW ENFORCEMENT
WINDS ESTIMATED SOMEWHERE BETWEEN 40 AND 60 MPH. WIND
COMPLETELY CEASED SHORTLY AFTER THE GUST.
1015 PM TSTM WND GST WARSAW 38.24N 93.38W
06/08/2008 E50.00 MPH BENTON MO LAW ENFORCEMENT
1019 PM TSTM WND GST LINCOLN 38.39N 93.33W
06/08/2008 E50.00 MPH BENTON MO TRAINED SPOTTER
1025 PM TSTM WND GST LINCOLN 38.39N 93.33W
06/08/2008 E60.00 MPH BENTON MO LAW ENFORCEMENT
WIND GUST ESTIMATED AT 60 MPH. POWER TO THE CITY HAS BEEN
KNOCKED OUT.
1025 PM TSTM WND DMG COLE CAMP 38.46N 93.20W
06/08/2008 BENTON MO LAW ENFORCEMENT
LARGE TREE BLOWN DOWN AND WINDOW BLOWN OUT OF A HOUSE.
1046 PM TSTM WND GST 10 E NEVADA 37.84N 94.17W
06/08/2008 E70.00 MPH VERNON MO TRAINED SPOTTER
ESTIMATED 70 MPH WINDS HIT A TRUCK FROM THE SIDE AND
LIFTED TWO WHEELS OFF OF THE GROUND.
&&
ANGLELocal storm report, Jun 9, 8:22 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD DEVON 37.92N 94.82W
06/09/2008 BOURBON KS TRAINED SPOTTER
FLOODING OF LOW LYING AREAS. 2.10 INCHES OF RAIN
MEASURED AT DEVON.
&&
BARJENBRUCHLocal storm report, Jun 9, 8:39 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LAMAR 37.49N 94.28W
06/09/2008 BARTON MO LAW ENFORCEMENT
MUDDY CREEK JUST BEGINNING TO COME OUT OF ITS BANKS AT
LAMAR
&&
BARJENBRUCHLocal storm report, Jun 9, 8:51 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 9 E SCHELL CITY 38.02N 93.95W
06/09/2008 ST. CLAIR MO EMERGENCY MNGR
LOW WATER CROSSINGS FLOODED THROUGHOUT THE COUNTY
INCLUDING BB HIGHWAY EAST OF H HIGHWAY...AS WELL AS IN
THE ICONIUM AREA.
&&
BARJENBRUCHLocal storm report, Jun 9, 8:54 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD PITTSBURG 37.41N 94.70W
06/09/2008 CRAWFORD KS EMERGENCY MNGR
LOW WATER CROSSINGS FLOODED THROUGHOUT THE
COUNTY...PREDOMINANTLY IN THE PITTSBURG AREA.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:09 PM CDT | River Flood Warning | SGF | Vernon | 9 days |
| Jun 8, 8:09 PM CDT | River Flood Warning | SGF | Vernon | 9 days |
| Jun 8, 8:09 PM CDT | River Flood Warning | SGF | Cedar | 64 hr |
| Jun 8, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 55 min |
| Jun 8, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 67 min |
| Jun 8, 10:10 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 8, 10:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 60 min |
| Jun 8, 10:40 PM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Jun 8, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 32 min |
| Jun 9, 2:32 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton, St. Clair, Vernon | 7 hr |
| Jun 9, 9:08 AM CDT | River Flood Warning | SGF | McDonald | 12 hr |
| Jun 9, 9:08 AM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Jun 9, 9:56 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton, St. Clair, Vernon | 48 hr |
| Jun 8, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 56 min |
| Jun 8, 9:27 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Jun 8, 9:32 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 58 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 48 min |
| Jun 8, 10:49 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 9, 2:58 AM CDT | River Flood Warning | SGF | Bourbon | 41 hr |
| Jun 9, 3:03 AM CDT | River Flood Warning | SGF | Bourbon | 36 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.